Drought, Osage
- When
- September 15, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
September 2021 was extremely dry across much of northeastern and east-central Oklahoma, with much of those regions only receiving between 10 percent and 25 percent of the average monthly rainfall. This dry weather pattern, combined with unseasonably hot temperatures, began across much of eastern Oklahoma during August.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
September 2021 was extremely dry across much of northeastern and east-central Oklahoma, with much of those regions only receiving between 10 percent and 25 percent of the average monthly rainfall. This dry weather pattern, combined with unseasonably hot temperatures, began across much of eastern Oklahoma during August. By the end of September, much of northeastern and east-central Oklahoma had gone 40 to 50 days without receiving at least 0.25 inches of rain. As a result, severe drought (D2) conditions developed during the second half of September across much of the region, generally along and north of I-40, and to the west of Highway 69. Extreme drought (D3) developed across portions of Osage, Pawnee, Creek, Tulsa, and Okfuskee Counties. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 14, 11:20 PM CST, 40 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1220 AM CDT Wed Sep 15 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Thunderstorm impacts remain questionable overnight into Wednesday morning as storms north of the OK/KS border struggling to maintain. Limited chances at KBVO early in the period, with potential shifting more into NW AR sites toward sunrise. Some potential for afternoon development may also exist across NW AR as well, but overall probability at any one location remains fairly low. Outside of any storm impact, VFR conditions will prevail. && .PREV DISCUSSION... /Issued 933 PM CDT Tue Sep 14 2021/ ..UPDATE... DISCUSSION... Ongoing convection across south central KS is making very slow progress east-southeast this evening. 00Z NAM and recent HRRR output is less bullish bringing this activity into the region overnight, and will lower and delay PoPs for the remainder of the night across northeast OK/northwest AR. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous Weather Outlook National Weather Service Tulsa OK 448 PM CDT Tue Sep 14 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 448 PM CDT Tue Sep 14 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Mainly Northeast Oklahoma and Far Northwest Arkansas. ONSET...Primarily After 10 PM. FIRE WEATHER DANGER. RISK...Limited. AREA...Northeast Oklahoma, Mainly West of Highway 75. ONSET...Ongoing. DISCUSSION... Isolated showers and thunderstorms across far southeast Oklahoma and northwest Arkansas are expected to diminish around sunset. Higher chances of storms will spread into portions of northeast Oklahoma and far northwest Arkansas late tonight. An isolated strong storm is possible through the overnight hours. Additionally, breezy southwesterly winds will result in a limited fire spread potential for the remainder of the afternoon across parts of northeast Oklahoma, mainly to the west of Highway 75. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY through MONDAY...No Hazards. EXTENDED DISCUSSION... Scattered thunderstorms may be ongoing early Wednesday morning across northeast Oklahoma and northwest Arkansas. Additional storms may develop in this same general area through Wednesday afternoon. Additional isolated storms may develop Friday afternoon across southeast Oklahoma through western Arkansas. Otherwise, above normal temperatures and dry weather will continue through the weekend. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
13 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, September 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 984767, 984768, 984769, 984770, 984771, 984772, 984773, 984774, 984775, 984776, 984777, 984778, 984779.